Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Side effects of cipro medication - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1723 Questions
User :   hi
Doctor :   Hi
Doctor :   How can I help you?
User :   hello whats your anme?
Doctor :   I am Dr XXXXX
User :   name
User :   what kind of dr r u?
User :   u there?
Doctor :   I am a general practitioner.
User :   k
User :   let me tell u my story
User :   i had a bad uti
User :   i was peeing blood
User :   i went to the er and they gave me septra
User :   i took it for 4 days and i felt better
User :   but i didnt finish it
User :   so i started to b again after 2 weeks
Doctor :   Ok
User :   so i went to a dr and they gave me cipro
User :   cipro seem to work
Doctor :   Ok
User :   but now after 2 weeks im still getting stomach cramps and poop is weird
Doctor :   Ok
User :   i read from the fda that cipro might have side effect for 2 month or more when it comes to cramping
User :   is that normal?
User :   stomach cramps (may occur up to 2 months or more after your treatment)
User :   thats what the website says i cut and paste
Doctor :   May i know the location of your cramps?
User :   WWW.WWWW.WW
User :   near the bottom of stomach
User :   but i didnt feel this way till after the 2nd day i took cipro
Doctor :   Does the cramping increase with urination?
User :   no same all day
User :   last week they did a uti test and it was 95%clean
User :   im not peeing blood
Doctor :   Does the pain increase with food intake?
User :   but i been like this since 2nd day i took cipro
User :   yeah i head a little pain from bladder infection but i got worse with cipro
User :   no
User :   same leave all day but times i get a sharp pain
User :   level
User :   i have heard alot of complain about cipro that its a posion
User :   sometime my pooh is green
User :   sometimes it brown
User :   no blood when i wipe
Doctor :   Ciprofloxacin is one of the drugs commonly used to used to treat uti infections.
User :   but is it true on the fda statment? that cramping can go on for 2 months cause it kills all the goos baterial?
Doctor :   Though it can cause various side effects which includes, gastritis, pancreatitis, damages to the cartilages, kidney problems,
Doctor :   Unless you get a physical examination to determine what exactly the cause for the stomach aches are, its difficult to determine
Doctor :   that the problem was initiated by ciprofloxacin.
User :   i think it messed me up
Doctor :   The cause can be just a simple gastritis.
Doctor :   Hence I suggest you to consult a doctor for a physical examination.
User :   what is gastritis
Doctor :   Gastritis is inflammation of the stomach.
Doctor :   Its one of the side effects of most antibiotics.
User :   but is it true i can have cramping for 2 months base on the fda findings?
User :   cause my wife dont seem to believe me im cramping up
User :   she said its in my head
Doctor :   the duration of your symptoms depends on the severity of the illness.
Doctor :   It can be possible if the severity is not intense, the crampings can last for months.
Doctor :   However, most often cramping pain do not last for such a long time.
Doctor :   It either reduces and vanishes, or it can get aggravated.
User :   what should i take for the cramping?
Doctor :   There are various antispasmodics effective for cramping pain/
Doctor :   You can take tab meftal twice a day.
Doctor :   However, I suggest you to see your doctor for examination to help you better.
Doctor :   Have you followed what i have suggested?
User :   on tosils
User :   u know anything?
User :   what is chronic tonsils?
Doctor :   Chronic tonsilitis is a condition which refers to long standing inflammation of tonsils.
User :   so they have to come out?
Doctor :   The recommended treatment is surgical removal.
Doctor :   Do you have any other query?
Doctor :   Are you there?
Question is related to
Diseases and Conditions
Drug/Medication
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor